Attainable forms of intermediate dimensions. (English) Zbl 1509.28005

Summary: The intermediate dimensions are a family of dimensions which interpolate between the Hausdorff and box dimensions of sets. We prove a necessary and sufficient condition for a given function \(h(\theta)\) to be realized as the intermediate dimensions of a bounded subset of \(\mathbb{R}^d\). This condition is a straightforward constraint on the Dini derivatives of \(h(\theta)\), which we prove is sharp using a homogeneous Moran set construction.


28A78 Hausdorff and packing measures
28A80 Fractals
Full Text: DOI arXiv


[1] Banaji, A.: Generalised intermediate dimensions. -arXiv:2011.08613 [math], 2020.
[2] Banaji, A., and J. M. Fraser: Intermediate dimensions of infinitely generated attractors. -Trans. Amer. Math. Soc. (to appear). · Zbl 07662347
[3] Banaji, A., and I. Kolossváry: Intermediate dimensions of Bedford-McMullen carpets with applications to Lipschitz equivalence. -arXiv:2111.05625 [math], 2021.
[4] Bruckner, A. M.: Differentiation of real functions. 2nd edition. -CRM Monogr. Ser. 5, Amer. Math. Soc., Providence, R.I., 1994. · Zbl 0796.26004
[5] Burrell, S. A.: Dimensions of fractional Brownian images. -J. Theoret. Probab., 2021, 22 pp.
[6] Burrell, S. A., K. J. Falconer, and J. M. Fraser: Projection theorems for intermediate dimensions. -J. Fractal Geom. 8:2, 2021, 95-116. · Zbl 1470.28007
[7] Bylund, P., and J. Gudayol: On the existence of doubling measures with certain regularity properties. -Proc. Amer. Math. Soc. 128:11, 2000, 3317-3328. · Zbl 0957.28006
[8] Cabrelli, C. A., K. E. Hare, and U. M. Molter: Sums of Cantor sets. -Ergodic Theory Dynam. Systems 17:6, 1997, 1299-1313. · Zbl 0891.28001
[9] Falconer, K. J.: Techniques in fractal geometry. -Wiley, Chichester, New York, 1997. · Zbl 0869.28003
[10] Falconer, K. J.: Intermediate dimensions: A survey. -In: Thermodynamic Formalism, vol. 2290 (M. Pollicott and S. Vaienti, eds.), Springer International Publishing, Cham, 2021, 469-493. · Zbl 1484.28007
[11] Falconer, K. J., J. M. Fraser, and T. Kempton: Intermediate dimensions. -Math. Z. 296:1-2, 2020, 813-830. · Zbl 1448.28009
[12] Fraser, J. M.: Assouad dimension and fractal geometry. -Cambridge Tracts in Math., Cam-bridge Univ. Press, Cambridge, 2021. · Zbl 1467.28001
[13] Fraser, J. M.: Interpolating between dimensions. -In: Fractal Geometry and Stochastics VI, vol. 76 (U. Freiberg, B. Hambly, M. Hinz and S. Winter, eds.), Springer International Publishing, Cham, 2021, 3-24. · Zbl 1462.28007
[14] Fraser, J. M., K. E. Hare, K. G. Hare, S. Troscheit, and H. Yu: The Assouad spectrum and the quasi-Assouad dimension: A tale of two spectra. -Ann. Acad. Sci. Fenn. Math. 44:1, 2019, 379-387. · Zbl 1410.28008
[15] Olson, E. J., J. C. Robinson, and N. Sharples: Generalised Cantor sets and the dimension of products. -Math. Proc. Camb. Phil. Soc. 160:1, 2016, 51-75. · Zbl 1371.28024
[16] Shmerkin, P.: On the Hausdorff dimension of pinned distance sets. -Isr. J. Math. 230:2, 2019, 949-972. · Zbl 1414.28011
[17] Zahorski, Z.: Sur l’ensemble des points de non-dérivabilité d’une fonction continue. -Bull. Soc. Math. France 74, 1946, 147-178. · Zbl 0061.11302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.